Vol. 305, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The Poincaré homology sphere, lens space surgeries, and some knots with tunnel number two

Kenneth L. Baker

Appendix: Neil R. Hoffman

Vol. 305 (2020), No. 1, 1–27

We exhibit an infinite family of knots in the Poincaré homology sphere with tunnel number 2 that have a lens space surgery. Notably, these knots are not doubly primitive and provide counterexamples to a few conjectures. Additionally, we update (and correct) our earlier work on Hedden’s almost-simple knots. In the appendix, it is shown that a hyperbolic knot in the Poincaré homology sphere with a lens space surgery has either no symmetries or just a single strong involution.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Poincaré homology sphere, Dehn surgery, lens space, tunnel number
Mathematical Subject Classification 2010
Primary: 57M27
Received: 16 May 2017
Revised: 27 June 2019
Accepted: 2 October 2019
Published: 17 March 2020
Kenneth L. Baker
Department of Mathematics
University of Miami
Coral Gables, FL
United States
Neil R. Hoffman
Department of Mathematics
Oklahoma State University
Stillwater, OK
United States